Alabama, 2025

Hail and Damaging Wind in Alabama, June 9, 2025

June 9, 2025 · NWS MOB · 3 events in 3 counties and zones

Thunderstorms developed across southwest Alabama and produced large hail and gusty winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms developed across southwest Alabama and produced large hail and gusty winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 9, 11:28 AM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 9, 11:28 AM CST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1228 PM CDT Mon Jun 9 2025

...New Aviation...

.DISCUSSION...
Issued at 930 AM CDT Mon Jun 9 2025

Today through Tonight...

Unsettled weather continues across the area through tonight with
several shortwaves transiting the area embedded within broader
upper troughing. A stalled surface boundary is evident this
morning based on surface observations and visible satellite
imagery stretching from the FL panhandle then northwest across
southwestern Alabama into interior southeast Mississippi. To the
north of this, surface dewpoints and instability are a bit muted
compared to the airmass to the south of the boundary going from
mid/upper 60's dews to lower to middle 70's dews. This presently
denotes where the instability gradient lies and where surface
based activity can be expected to the south. As the day progresses
this boundary does wash out somewhat as areas to the north
recover and destabilize, however this boundary will still exist in
some shape and form allowing for a focus of convection later this
morning into the afternoon and evening hours.

It is likely there will be multiple rounds of storms during the
period, with isolated to scattered showers and storms still
possible in-between more robust rounds of convection across the
entire area. The first round looks to be late morning into the
afternoon hours as a remnant MCS pushes in from the northwest
across southeastern Mississippi into southwestern Alabama. This
feature will likely refire strong to potentially severe storms
over the aforementioned area as we head into the afternoon hours
when it interacts with the boundary. A second round may develop on
the tail end of the first round late afternoon into the evening
hours as the next shortwave moves overhead. Once again strong to
potentially severe storms is possible. Additionally, this second
round may be more impactful to very sensitive areas for heavy
rainfall in southwestern Alabama into the Florida Panhandle that
received a significant amount of rain last night. This may set the
stage for additional flash flooding with any storm that moves
overhead. Primary hazards with any severe storms will be strong to
damaging wind gusts, with large hail possible in any of the more
robust semi-discrete to discrete storms.

Temperatures warm into the upper 80's and lower 90's for most
locations before cooling into the upper 60's and lower 70's
tonight. A High risk of rip currents continues through Tuesday for
the Alabama and Florida Panhandle beaches. MM/25

Wednesday Through Sunday...

A unsettled summer pattern will continue through the middle of
this week and into the weekend. Broad southwesterly flow will
develop across the area by midweek as upper ridging builds over
the western Atlantic and a upper level cutoff low slowly lifts
north from south Texas. At the surface, a stalled boundary will be
setup across the area from west to east on Wednesday and
Thursday. This boundary will likely continue to provide a focus
for low level convergence and heavy rainfall. Given the relatively
weak flow aloft and lack of true focused upper level forcing
mechanism, storms will likely be driven by the diurnal cycle with
a focus right along this boundary. Expect storms to develop along
this zone and any remnant outflow/seabreeze boundaries during the
afternoon. By the weekend, the surface boundary will have mixed
out leading to a more traditional summertime pattern with storms
developing along the advancing seabreeze and remnant boundaries.
Storms will likely be a little more widespread than a typical
summer day as some upper shortwave troughs will likely progress
through the southwesterly flow. PWATS will be in the 1.5 to 2 inch
range each day allowing for efficient rain processes with any
storms. While a more focused heavy rainfall event doesn't look
likely, continued rounds of rain throughout the week could result
in localized flash flooding. Temperatures will continue to be on
the warm side with highs in the 90s and with all the moisture, do
not expect any relief from the mugginess this week. BB/8

&&

.AVIATION...
(18Z TAFS)
Issued at 1224 PM CDT Mon Jun 9 2025

Scattered showers and thunderstorms are expected across the
forecast area through the afternoon and most of this evening. The
convection will shift offshore tonight, then move back onshore
Tuesday morning. General upper end MVFR/VFR conditions expected
outside of the convection, with drops in conditions to low end
MVFR along with locally variable winds in the convection likely.
/16

&&

.MARINE...
Issued at 217 PM CDT Sun Jun 8 2025

Small craft operators heading out to South Mobile Bay, the
Mississippi Sound, and the Gulf Waters should exercise caution
today and tonight due to moderate southwesterly winds of 15-20
knots. Winds will decrease on Tuesday, followed by a light onshore
flow through the remainder of the week. An increase in coverage
of showers and thunderstorms will occur Tuesday through Friday.
The potential of waterspouts exists during morning activity near
the coast. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Tuesday afternoon for ALZ265-266.

FL...High Rip Current Risk through Tuesday afternoon for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 9, 11:31 AM CST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
1231 PM CDT Mon Jun 9 2025

ALZ053-055-091815-
Clarke AL-Monroe AL-
1231 PM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MONROE AND EAST
CENTRAL CLARKE COUNTIES THROUGH 115 PM CDT...

At 1231 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Jackson, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern Monroe
and east central Clarke Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3130 8752 3137 8789 3139 8789 3139 8790
      3150 8791 3151 8787 3155 8751
TIME...MOT...LOC 1731Z 271DEG 17KT 3142 8783

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 9, 11:43 AM CST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
1243 PM CDT Mon Jun 9 2025

ALZ055-056-091830-
Monroe AL-Conecuh AL-
1243 PM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MONROE AND CENTRAL
CONECUH COUNTIES THROUGH 130 PM CDT...

At 1242 PM CDT, Doppler radar was tracking a strong thunderstorm near
Monroeville, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Monroeville and Peterman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3148 8748 3163 8747 3171 8701 3140 8702
TIME...MOT...LOC 1742Z 269DEG 18KT 3155 8738

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 9, 12:20 PM CST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
120 PM CDT Mon Jun 9 2025

ALZ055-056-059-091900-
Monroe AL-Conecuh AL-Escambia AL-
120 PM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL MONROE...NORTH
CENTRAL ESCAMBIA AND SOUTHWESTERN CONECUH COUNTIES THROUGH 200 PM
CDT...

At 120 PM CDT, Doppler radar was tracking a strong thunderstorm near
Frisco City, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Evergreen, Frisco City, Castleberry, Excel, Repton, and I65 And US
84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3133 8750 3151 8748 3151 8690 3119 8694
TIME...MOT...LOC 1820Z 277DEG 27KT 3140 8744

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 9, 12:30 PM CST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
130 PM CDT Mon Jun 9 2025

ALZ057-058-091915-
Butler AL-Crenshaw AL-
130 PM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BUTLER AND SOUTHERN
CRENSHAW COUNTIES THROUGH 215 PM CDT...

At 129 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Georgiana, or 11 miles south of Greenville, moving east
at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Luverne, Georgiana, Brantley, and Rutledge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3153 8619 3153 8620 3149 8619 3150 8628
      3153 8628 3153 8630 3151 8632 3152 8640
      3153 8640 3152 8641 3158 8678 3174 8676
      3179 8618
TIME...MOT...LOC 1829Z 272DEG 23KT 3167 8665

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 9, 1:37 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
237 PM CDT Mon Jun 9 2025

ALZ056-060-092015-
Conecuh AL-Covington AL-
237 PM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CONECUH AND
NORTHWESTERN COVINGTON COUNTIES THROUGH 315 PM CDT...

At 237 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Red Level, or 13 miles southeast of Evergreen, moving
east at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Andalusia, River Falls, Red Level, Heath, and Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3123 8637 3130 8682 3143 8682 3151 8640
      3145 8640 3148 8637 3148 8636
TIME...MOT...LOC 1937Z 272DEG 23KT 3136 8675

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 9, 1:57 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
257 PM CDT Mon Jun 9 2025

MSZ067-075-076-092045-
Perry MS-Greene MS-Wayne MS-
257 PM CDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PERRY...SOUTH
CENTRAL WAYNE AND NORTHERN GREENE COUNTIES THROUGH 345 PM CDT...

At 256 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Richton, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Richton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3121 8891 3137 8896 3151 8855 3123 8849
TIME...MOT...LOC 1956Z 257DEG 20KT 3131 8884

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MM

The radar

The Eglin Afb radar (KEVX), 93 km away, was scanning. The volume nearest the first event began at 20:32 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Covington

When
June 9, 2:35 PM CST to 2:37 PM CST
Where
Covington County, 2 mi NNW of Libertyville
Measured
1.5 in hail
Reported by
Public
Coordinates
31.257, -86.463

Hail, Mobile

When
June 9, 3:40 PM CST to 3:42 PM CST
Where
Mobile County, 1 mi SSW of Sidney
Measured
1 in hail
Reported by
Public
Coordinates
31.057, -88.237

Thunderstorm Wind, Escambia

When
June 9, 4:54 PM CST to 4:56 PM CST
Where
Escambia County, 2 mi N of Brewton
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.149, -87.070

Broadcast media reports a large oak tree on top of a home and pickup truck on Gordon Lane in Brewton Alabama.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275983, 1275985, 1277384.